Lumigan or Alphagan Drops for Glaucoma in Patient With Dry AMD and Past Cataract Surgery

November 22, 2009

My 78-year-old mother has dry AMD and had cataract surgery on one eye a few months ago. Around the time of her cataract surgery her eye pressure was elevated (low 20′s) and the doctor started her on Lumigan. Her vision has continued to deteriorate. The doctor feels it is her AMD worsening, but she suspects the Lumigan is causing blurred vision. As this seems to be a side effect of most of the glaucoma medicines, is there a drop which might be better tolerated? Would there be any advantage to trying Alphagan, or would it be contraindicated with her other eye problems? She is terrified of going blind (her mother had severe wet AMD and was almost totally blind), and is scared of the drops, scared to stop them, scared of the list of possible side effects of any medicines she takes. Any advice/information will be greatly appreciated.

 

 

You might also enjoy...

Comments

Jump down to form below to submit your own comments

One Response to “Lumigan or Alphagan Drops for Glaucoma in Patient With Dry AMD and Past Cataract Surgery”

  1. Dr. Ari Weitzner on November 22nd, 2009 5:50 pm

    lumigan can very rarely cause vision loss- almost always in an eye that had complicated surgery or a history of iritis. if the patient had neither of these, the odds of lumigan causing the blurred vision is almost nil- her ophthalmologist almost certainly is correct that its the amd.
    for peace-of-mind sake, i advise a second opinion from a retina specialist- but again, i predict that its not the lumigan.
    if the increased pressure occurred right after the surgery, it may be temporary as side effect of the surgery, and it may be worthwhile stopping the drop and seeing if the pressure comes back.

Trackback URL
http://eyedocnews.com/002636-question-lumigan-or-alphagan-for-glaucoma-in-patient-with-dry-amd-and-past-cataract-surgery/trackback/

Have insights to contribute? Please submit your comment below